Kentucky, 2015Flooding in Kentucky, April 14 to 15, 2015
April 14 to 15, 2015 · NWS JKL · 39 events in 13 counties and zones
Widespread aerial flooding occurred across eastern Kentucky again on April 14th and 15th. The hardest hit areas were in Estill, Elliott, and Powell counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread aerial flooding occurred across eastern Kentucky again on April 14th and 15th. The hardest hit areas were in Estill, Elliott, and Powell counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 14, 2:25 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 14, 2:25 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
325 AM EDT TUE APR 14 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 325 AM EDT TUE APR 14 2015
LOW PRESSURE WILL TRACK NORTHEASTWARD UP THE CUMBERLAND RIVER
TODAY ALONG A SLOW MOVING COLD FRONT. A BAND OF HEAVY RAIN WILL
CONTINUE TO FOCUS ALONG THE FRONT...JUST TO THE NORTH OF THE
SURFACE LOW TRACK...OR PRETTY MUCH THROUGH THE HEART OF OUR
FORECAST AREA. THE NAM HAS HAD A GREAT HANDLE ON THE PLACEMENT OF
THE AXIS OF HEAVIEST RAIN SO FAR...SO HELD CLOSE TO THAT MODEL
THROUGH TODAY WHILE INCORPORATING THE LATEST WPC RAINFALL GUIDANCE.
AS SUCH...THE INHERITED FLOOD WATCH IS WELL NEEDED AND WELL PLACED.
HOWEVER...I DID EXTEND IT IN TIME A FEW HOURS INTO THE AFTERNOON
AS THE 14/00Z NAM IS A LITTLE SLOWER TO SHIFT THE HEAVIER PRECIP
TO THE EAST. RAINFALL TOTALS ARE EXPECTED TO ADD UP TO TWO TO
THREE INCHES IN A STRIPE SOUTH OF I-64 AND NORTH OF THE HAL
ROGERS PARKWAY/HWY 80...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A
GENERAL ONE TO TWO INCHES OF RAIN IS LIKELY ELSEWHERE.
THE RAIN WILL DIMINISH FROM WEST TO EAST DURING THE AFTERNOON
HOURS...BUT CLOUD COVER WILL LINGER. IN FACT...SKY COVER WAS
INCREASED THROUGH THE DAY WEDNESDAY AS NORTHEASTERLY LOW LEVEL
FLOW KEEPS A LOW OVERCAST IN PLACE. TEMPERATURES WILL REACH THEIR
HIGHS EARLY TODAY...AND THEN FALL BACK INTO THE 50S DURING THE
AFTERNOON. ANOTHER DISTURBANCE ALOFT AND WEAK SURFACE REFLECTION
WILL APPROACH FROM THE SOUTHWEST LATE ON WEDNESDAY CAUSING ANOTHER
INCREASE IN RAIN CHANCES WEDNESDAY AFTERNOON.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 325 AM EDT TUE APR 14 2015
THE EXTENDED FORECAST PERIOD BEGINS ON WEDNESDAY NIGHT WITH AN
ACTIVE UPPER LEVEL PATTERN IN PLACE. WHILE BOTH THE GFS AND EURO
SHOW SOME DIFFERENCES IN THE PATTERN HEADING THROUGH THE EXTENDED.
BOTH MODELS BEGIN WITH A CLOSED LOW BECOMING CUT OFF FROM THE MAIN
UPPER LEVEL STREAM TO THE NORTH AND SETS UP OVER THE FOUR CORNERS
REGION IN THE SOUTHWEST BY THURSDAY NIGHT. BY THEN...A FEW WAVES
MOVING INTO THE AREA ALONG THE NORTHERN STREAM AND MOIST
SOUTHWESTERLY FLOW FROM THE WESTERN GULF AND THE BAJA REGION WILL
SET THE STAGE FOR A CONTINUED WET PATTERN THROUGH THE EXTENDED.
ESPECIALLY AS THE CLOSED LOW CREEPS EASTWARD. AS WELL...DURING THE
WEDNESDAY NIGHT TO THURSDAY TIME FRAME...A FEW WAVES MOVING ALONG
THE SOUTHERN STREAM WILL KEEP ACTIVE WEATHER MOVING INTO THE TN
VALLEY AND EAST KENTUCKY.
BY THE FRIDAY AND SATURDAY TIME FRAME...THE CLOSED LOW OVER THE
SOUTHWEST FINALLY BEGINS TO MOVE EAST INTO THE LOWER MS RIVER VALLEY
REGION...THIS AS A POTENT WAVE OVER THE NORTHERN STREAM MOVES
THROUGH THE GREAT LAKES REGION. THIS BRINGS A SECOND SHOT OF
MOISTURE TO THE AREA. DURING THE SUNDAY AND MONDAY TIME
FRAME...ANOTHER STRONG WAVE MOVES THROUGH ALONG THE NORTHERN STREAM
AND WITH THIS FEATURE...THE CLOSED LOW OPENS AND EJECTS INTO THE OH
VALLEY REGION BRINGING YET ANOTHER SHOT OF RAINFALL.
NEAR THE SURFACE...A REMNANT SURFACE BOUNDARY OVER THE THE SOUTHEAST
EXTENDING FROM THE LOWER MS RIVER VALLEY AND STRETCHING NORTHEAST
INTO THE TN VALLEY AND INTO EASTERN KENTUCKY AS A FEW WEAK COLD
FRONTS MOVE THROUGH THE UPPER OH VALLEY IN THE THURSDAY THROUGH
SATURDAY RANGE. THIS COMBINED WITH THE CONTINUED SOUTHERLY MOIST
FLOW WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY. IN
FACT...PRECIPITABLE WATER VALUES LOOK TO REACH A MAX OF 1.30 TO
1.50 INCHES BY FRIDAY NIGHT AND SATURDAY AS THE AFOREMENTIONED
CLOSED LOW CREEPS EAST AND A STRONG SURFACE LOW DEVELOPS AND MOVES
NORTHEAST. THIS AS THE MENTIONED NORTHERLY STREAM BRINGS A STRONG
WAVE THROUGH THE GREAT LAKES REGION AND DRAGS A COLD FRONT THROUGH
KY AND TN. AFTERWARD...A STATIONARY BOUNDARY SETS UP ALONG THE TN
AND KY BORDER PROVIDING A CONTINUED AREA OF DEVELOPMENT THROUGH
THE SUNDAY AND MONDAY TIME FRAME OF THE EXTENDED FORECAST PERIOD.
THERE ARE SUBSTANTIAL DIFFERENCES IN THE GFS AND EURO...ESPECIALLY
THE FARTHER OUT INTO THE EXTENDED FORECAST. DID STAY NEAR THE SUPER
MODEL BLEND SOLUTION THROUGH THE EXTENDED. STILL THE OVERALL WET
PATTERN LOOKS LIKELY...LEAVING POPS IN MUCH OF THE EXTENDED
FORECAST WITH A SLIGHT CHANCE OF THUNDER EACH DAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 159 AM EDT TUE APR 14 2015
FLIGHT CONDITIONS ARE HIGHLY VARIABLE ACROSS THE AREA EARLY THIS
MORNING BUT EXPECT A GENERAL DECLINE IN CONDITIONS THROUGH DAWN AS
SHOWERS CONTINUE TO FEED NORTHWARD. TAFS SHOULD TREND TOWARD IFR
AT ALL LOCATIONS BY DAWN WITH ONLY A SMALL WINDOW OF IMPROVEMENT
TO MVFR DURING THE LATE AFTERNOON BEFORE DROPPING AGAIN TO THE IFR
LEVELS BY THE END OF THE PERIOD. WINDS WILL START OUT LIGHT BUT
INCREASE DURING THE DAY FROM THE NORTH-NORTHEAST AS AN AREA OF
LOW PRESSURE TRACKS INTO THE CUMBERLAND RIVER VALLEY. THESE HIGHER
WINDS WILL SUBSIDE AGAIN AFTER DARK.
&&
.HYDROLOGY...
ISSUED AT 325 AM EDT TUE APR 14 2015
THE HEAVIEST RAINFALL EARLY THIS MORNING WILL BE CENTERED ON THE
RED RIVER BASIN...WITH MODELS INDICATING THIS BAND SHIFTING
SOUTHWARD LATER THIS MORNING. RAINFALL TOTALS ARE EXPECTED TO ADD
UP TO TWO TO THREE INCHES IN A STRIPE SOUTH OF I-64 AND NORTH OF
THE HAL ROGERS PARKWAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A
GENERAL ONE TO TWO INCHES OF RAIN IS LIKELY ELSEWHERE. IN
ADDITION TO THE POTENTIAL OF AERIAL FLOODING...THIS AMOUNT OF
RAINFALL WILL INCREASE THE THREAT FOR FLOODING ON THE RED RIVER
AND ALSO ON THE KENTUCKY DOWNSTREAM OF BEATTYVILLE.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-083.
FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ080-084>088-104-
106>120.
&&
SHORT TERM...ABE
LONG TERM...SHALLENBERGER
AVIATION...ABE
HYDROLOGY...ABE
Hazardous weather outlook, Apr 14, 3:02 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
402 AM EDT TUE APR 14 2015
KYZ044-050>052-058>060-068-069-079-083-151115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...
MONTICELLO
402 AM EDT TUE APR 14 2015
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL FALL HEAVILY AT TIMES THROUGH THE MIDDAY HOURS
INCREASING THE POTENTIAL FOR FLOODING OF SMALL CREEKS AND STREAMS
AND POOR DRAINING AREAS. THERE IS ALSO A POSSIBILITY SOME RIVER
POINTS WILL APPROACH FLOOD STAGE DUE TO RUNOFF FROM THIS
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH MONDAY.
WITH THESE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS...THERE
MAY BE SOME INSTANCES OF FLOODING...ESPECIALLY WHERE LOCATIONS
RECEIVE NUMEROUS ROUNDS OF RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KENTUCKY.
KYZ080-084>088-104-106>120-151115-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
402 AM EDT TUE APR 14 2015
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL FALL HEAVILY AT TIMES THROUGH THE EARLY AFTERNOON HOURS
INCREASING THE POTENTIAL FOR FLOODING OF SMALL CREEKS AND STREAMS
AND POOR DRAINING AREAS. THERE IS ALSO A POSSIBILITY SOME RIVER
POINTS WILL APPROACH FLOOD STAGE DUE TO RUNOFF FROM THIS RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH MONDAY.
WITH THESE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS...THERE
MAY BE SOME INSTANCES OF FLOODING...ESPECIALLY WHERE LOCATIONS
RECEIVE NUMEROUS ROUNDS OF RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KENTUCKY.
ABE
Flood, Elliott
- When
- April 14, 4:30 AM EST to 5:55 PM EST
- Where
- Elliott County, 2 mi S of Fannin to 1.69 mi WNW of Eldridge
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.041, -83.080
A creek washed out Middle Fork Road.
Flood, Bath
- When
- April 14, 5:30 AM EST to 5:19 PM EST
- Where
- Bath County, Salt Lick to 0.9 mi SW of Salt Lick
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.120, -83.620
Local law enforcement reported that a local small stream in the Salt Lick area had overrun its banks and flooded a home. The resident of the home had to be rescued.
Flood, Montgomery
- When
- April 14, 6:03 AM EST to 5:21 PM EST
- Where
- Montgomery County, 2 mi N of Jeffersonville to 1.91 mi N of Jeffersonville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 38.009, -83.850
Several inches of water was covering the intersection of Town Branch Rd and Spring Meadows Drive.
Flood, Estill
- When
- April 14, 6:33 AM EST to 5:55 PM EST
- Where
- Estill County, West Irvine to 1.19 mi E of Station Camp
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.700, -84.000
Dark Hollow Road was under water.
Flood, Estill
- When
- April 14, 6:34 AM EST to 5:55 PM EST
- Where
- Estill County, Noland to 1.29 mi NNW of Noland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.630, -84.070
Little Rock Road was under water.
Flood, Morgan
- When
- April 14, 6:50 AM EST to 5:55 PM EST
- Where
- Morgan County, 1 mi W of Elk Fork to 2.72 mi ESE of Lenox
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.970, -83.148
Flood waters were blocking Hwy 650 in the Elkfork area.
Flood, Menifee
- When
- April 14, 7:47 AM EST to 5:19 PM EST
- Where
- Menifee County, Means to 0.69 mi SSE of Means
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.950, -83.770
Water was observed covering Hwy 460 near Means.
Flood, Estill
- When
- April 14, 7:48 AM EST to 5:55 PM EST
- Where
- Estill County, Irvine to 1.53 mi E of South Irvine
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.700, -83.970
The Estill county EM reported that multiple roads around the county were under water including: Dark Hollow Rd., Clear Creek Rd., and Little Rock Rd. Water was also observed flowing across Main St. in Irvine and at Estill Springs School and Hwy 89 just outside of Irvine city limits.
Flood, Rockcastle
- When
- April 14, 8:09 AM EST to 6:00 PM EST
- Where
- Rockcastle County, 0.56 mi NW of Brodhead to 0.34 mi WNW of Brodhead
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.407, -84.426
The city park in Brodhead was flooded. Water was also covering Burton Lane and Owens Street.
Flood, Powell
- When
- April 14, 8:41 AM EST to 5:55 PM EST
- Where
- Powell County, 0.85 mi E of Bowen to 2.36 mi SE of Bowen
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.851, -83.754
Highway 615 had a foot of water covering it.
Flood, Floyd
- When
- April 14, 8:41 AM EST to April 15, 5:15 AM EST
- Where
- Floyd County, Arkansas to 0.35 mi S of Arkansas
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.580, -82.730
Water of unknown depth was observed flowing across roadways in the Arkansas Creek area.
Flood, Lee
- When
- April 14, 8:50 AM EST to 5:55 PM EST
- Where
- Lee County, 4 mi WSW of Greely to 2.14 mi N of Old Lndg
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.658, -83.818
Highway 52 was closed due to flooding in the Sandfield area, near the Estill county line.
Flood, Powell
- When
- April 14, 9:00 AM EST to 5:55 PM EST
- Where
- Powell County, 0.98 mi WSW of Natural Bridge to 0.58 mi SW of Natural Bridge
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.774, -83.696
Parking lots at the Natural Bridge State Park were flooded.
Flood, Powell
- When
- April 14, 9:00 AM EST to 5:55 PM EST
- Where
- Powell County, Bowen to 0.67 mi S of Bowen
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.850, -83.770
North Fork Rd was under water.
Flood, Powell
- When
- April 14, 9:00 AM EST to 5:55 PM EST
- Where
- Powell County, 0.64 mi SW of Waltersville to 0.57 mi SW of Waltersville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.864, -83.939
Adams Ridge Rd was under water.
Flood, Powell
- When
- April 14, 9:00 AM EST to 5:55 PM EST
- Where
- Powell County, 0.54 mi WNW of Stanton Arpt to 0.6 mi WNW of Stanton Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.854, -83.859
One lane of Maple Street was under water.
Flood, Estill
- When
- April 14, 9:19 AM EST to 5:55 PM EST
- Where
- Estill County, Pitts to 0.95 mi SW of Pitts
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.720, -83.880
Pitts Road was flooded due to a clogged culvert.
Flood, Estill
- When
- April 14, 9:22 AM EST to 5:55 PM EST
- Where
- Estill County, 3 mi NE of North Irvine to 1.95 mi NW of Union Hall
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.751, -83.941
Sunrise Valley Rd was flooded.
Flood, Estill
- When
- April 14, 9:22 AM EST to 5:55 PM EST
- Where
- Estill County, Fox to 1.38 mi NNW of Fox
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.750, -84.070
New Fox Rd was flooded due to a clogged culvert.
Flood, Estill
- When
- April 14, 9:25 AM EST to 5:55 PM EST
- Where
- Estill County, 0.61 mi S of Ravenna to 0.76 mi S of Ravenna
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.671, -83.950
Little Doe Creek Rd was flooded.
Flood, Estill
- When
- April 14, 9:30 AM EST to 5:55 PM EST
- Where
- Estill County, 1.08 mi WNW of West Irvine to 0.9 mi W of West Irvine
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.705, -84.019
Clear Creek Rd was flooded.
Flood, Pulaski
- When
- April 14, 9:37 AM EST to 5:33 PM EST
- Where
- Pulaski County, 0.99 mi NNW of Coin to 0.82 mi NW of Coin
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.182, -84.510
Water was covering Mark Welborn Rd.
Flood, Floyd
- When
- April 14, 10:00 AM EST to April 15, 5:15 AM EST
- Where
- Floyd County, 1 mi SE of Bonanza to 0.91 mi SE of Bonanza
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.690, -82.857
The left fork of Abbott Creek Rd was closed due to flooding from Abbott Creek.
Flood, Breathitt
- When
- April 14, 10:32 AM EST to April 15, 5:31 AM EST
- Where
- Breathitt County, 4 mi ESE of Jackson to 1.87 mi E of Quicksand
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.528, -83.313
Several inches of water were covering Smith Branch Rd on the south fork.
Flood, Pulaski
- When
- April 14, 11:42 AM EST to 5:33 PM EST
- Where
- Pulaski County, 0.88 mi ESE of Dabney to 0.5 mi W of Coin
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.174, -84.516
Several inches of water were observed flowing across North Harper Rd.
Flood, Elliott
- When
- April 14, 11:57 AM EST to 5:55 PM EST
- Where
- Elliott County, 0.56 mi SE of Isonville to 1.5 mi SSE of Isonville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.063, -83.044
Highway 486 near Isonville had 8 to 10 inches of water covering it.
Flood, Elliott
- When
- April 14, 11:58 AM EST to 5:55 PM EST
- Where
- Elliott County, Culver to 0.36 mi SW of Halcom
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.080, -82.980
Green Briar Rd was flooded.
Flood, Elliott
- When
- April 14, 11:58 AM EST to 5:55 PM EST
- Where
- Elliott County, 1.71 mi ESE of Charity to 0.96 mi ESE of Charity
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.122, -82.990
Hamilton Branch Road was flooded.
Flood, Elliott
- When
- April 14, 12:05 PM EST to 5:55 PM EST
- Where
- Elliott County, 1.65 mi WSW of Stephens to 0.78 mi NW of Fielden
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.118, -82.977
Salyers Branch Road was flooded.
Flood, Floyd
- When
- April 14, 12:06 PM EST to April 15, 5:15 AM EST
- Where
- Floyd County, 5 mi W of Prestonsburg to 0.7 mi ENE of Myrtle
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.670, -82.871
Middle Creek was at bankfull and about to flood the surrounding area.
Flood, Powell
- When
- April 14, 12:35 PM EST to 5:55 PM EST
- Where
- Powell County, 2 mi NW of Slade to 0.69 mi N of Nada
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.821, -83.726
Highway 15 at the Middle Fork Fire Dept was covered by 2 feet of water.
Flood, Powell
- When
- April 14, 12:35 PM EST to 3:00 PM EST
- Where
- Powell County, 1.15 mi W of Nada to 1.11 mi WSW of Slade
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.822, -83.741
Two feet of water was observed over Highway 15 at the Middlefork Fire Department.
Flood, Martin
- When
- April 14, 12:41 PM EST to April 15, 3:30 AM EST
- Where
- Martin County, Inez to 0.54 mi WSW of Inez
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.870, -82.530
Highway 40 near Blacklog Fork was flooded.
Flood, Floyd
- When
- April 14, 12:46 PM EST to April 15, 5:15 AM EST
- Where
- Floyd County, Martin to 0.31 mi SW of Martin
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.570, -82.750
Stephens Branch and Bucks Branch were both flooded.
Flood, Powell
- When
- April 14, 1:57 PM EST to 5:55 PM EST
- Where
- Powell County, Bowen to 1.49 mi S of Bowen
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.850, -83.770
Kentucky Hwy 613 was flooded and impassable.
Flood, Powell
- When
- April 14, 2:06 PM EST to 5:55 PM EST
- Where
- Powell County, 0.66 mi SSE of Rosslyn to 0.82 mi SSE of Rosslyn
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.842, -83.814
Kentucky Hwy 1184 was flooded in a low lying area and was impassable.
Flood, Estill
- When
- April 14, 5:30 PM EST to 5:55 PM EST
- Where
- Estill County, 0.44 mi SE of Millers Creek to 1.18 mi SW of Pryse
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.676, -83.894
Water was covering Driftwood Drive and KY Millers Creek Road, making the road impassable.
Flood, Rockcastle
- When
- April 14, 6:42 PM EST to 9:00 PM EST
- Where
- Rockcastle County, 1.78 mi ESE of Luner to 2.67 mi SE of Luner
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.237, -84.252
The entire length of KY 1329 was impassable due to flooding.
Flood, Rockcastle
- When
- April 14, 8:42 PM EST to 9:00 PM EST
- Where
- Rockcastle County, 0.84 mi NNE of Lamero to 2.32 mi ENE of Lamero
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.311, -84.164
Kentucky Hwy 89 was blocked due to flooding near the Laurel county line.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Wildfire in Utah, April 14 to 16, 20152 deaths · 43 injured · $910,000 · 71 kt wind · 18 events
- Flooding in Kentucky, April 14 to 23, 20151 death · $40,000 · 16 events
- Flash Flooding and Damaging Wind in Louisiana, April 14, 20151 death · 55 kt wind · 11 events
- Flash Flooding and Hail in Mississippi, April 14 to 16, 2015$545,000 · 2 in hail · 26 events
- Flooding in Kentucky, April 14 to 15, 2015$450,000 · 4 events
- Flooding in West Virginia, April 14, 2015$215,000 · 7 events
- Dust Storm and High Wind in Nevada, April 14, 2015$100,000 · 50 kt wind · 4 events
- Tornado in Oregon, April 14, 2015$25,000 · EF0 · 1 event
- Flash Flooding in Louisiana, April 14, 2015$20,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 201554 kt wind · 14 events
- High Wind in Nevada, April 14, 20151 injured · $4,000 · 61 kt wind · 4 events
- High Wind in California, April 14 to 16, 201556 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569891, 569892, 569893, 569894, 569895, 569896, 569898, 569899, 569900, 569901, 569902, 569903, 569905, 569906, 569907, 569908, 569909, 569910, 569911, 569912, 569913, 569949, 569950, 569951, 569952, 569953, 569954, 569955, 569956, 569957, 569958, 573631, 569960, 569961, 569962, 569963, 569964, 569965, 569966.